Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 372, NWS Springfield, MO

August 19, 20097 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2009, 11:48 PM CDT for 7 counties in Missouri. It was in force for 72 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2009, 11:48 PM CDT (04:48 UTC)
Expired
Aug 20, 2009, 1:00 AM CDT
In force
72 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Dent County, MO, Laclede County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Wright County, MO

The radar

The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 11:50 PM CDTTSTM WND GST 702 S Laquey, MOLARGE WOODEN SWING SET AND TRAMPOLINE DESTROYED. WINDS WERE ESTIMATED AT 60 TO 70 MPH.
Aug 19, 11:53 PM CDTTSTM WND DMG2 Se Falcon, MOLARGE LIMBS DOWNED ONE MILE NORTH OF NEBO
Aug 20, 12:05 AM CDTTORNADO 16 N Roby, MO*** 1 INJ *** NWS STORM SURVEY TEAM CONCLUDED THAT A TORNADO PRODUCED DAMAGE RATED EF-1 ON THE ENHANCED FUJITA SCALE ACROSS FAR NORTHERN TEXAS COUNTY. DAMAGE OCCURRED ALONG A PATH THAT WAS THREE QUARTERS OF A MILE LONG AND 100 YARDS WIDE. A MOBILE HOME WAS ROL
Aug 20, 12:08 AM CDTTSTM WND DMGDixon, MOTREES DOWN IN DIXON. ESTIMATED 60 MPH WINDS
Aug 20, 12:15 AM CDTTSTM WND DMG5 N Roby, MOTRAILOR DESTROYED ON AW HIGHWAY NORTH OF ROBY.
Aug 20, 12:15 AM CDTTSTM WND DMG7 Sse Fort Leonard Wood, MOTRAILOR DESTROYED ON AW HIGHWAY NORTH OF ROBY.
Aug 20, 12:20 AM CDTTSTM WND DMG4 N Roby, MO*** 1 INJ *** A MOBILE HOME WAS COMPLETELY DESTROYED BY EITHER SEVERE THUNDERSTORM WIND GUSTS OR A POSSIBLE TORNADO. A STORM SURVEY WILL LIKELY BE PERFORMED THIS AFTERNOON.
Aug 20, 12:38 AM CDTTSTM WND DMGSalem, MOSEVERE THUNDERSTORM WIND GUSTS KNOCKED OVER SEVERAL TREES AND POWER POLES ACROSS MUCH OF DENT COUNTY. IN SALEM...A CONVENIENT STORE SUSTAINED ROOF DAMAGE...ALONG WITH DAMAGE TO A DISPLAY CASE. POWER HAS BEEN KNOCKED OUT TO NUMEROUS RESIDENTS ACROSS THE COUNTY.
Aug 20, 1:03 AM CDTTSTM WND DMGSalem, MOSEVERE THUNDERSTORM WIND GUSTS KNOCKED OVER SEVERAL TREES AND POWER POLES ACROSS MUCH OF DENT COUNTY. IN SALEM...A CONVENIENT STORE SUSTAINED ROOF DAMAGE...ALONG WITH DAMAGE TO A DISPLAY CASE. POWER HAS BEEN KNOCKED OUT TO NUMEROUS RESIDENTS ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 8:48 PM CDTTornado WatchSPC7 hr
Aug 19, 11:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 200448
SVRSGF
MOC065-105-161-169-203-215-229-200600-
/O.NEW.KSGF.SV.W.0372.090820T0448Z-090820T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 AM CDT.

* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
  OF RICHLAND TO 4 MILES WEST OF FALCON TO 11 MILES SOUTHWEST OF
  FALCON TO 21 MILES WEST OF MANES...MOVING EAST AT 45 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE...FORT
  LEONARD WOOD...HOUSTON...LICKING...NEWBURG...RAYMONDVILLE...
  RICHLAND...ROLLA...SALEM...ST. JAMES...ST. ROBERT AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 145 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.

A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 1215 AM CDT FOR 
NORTHEASTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES.

A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT UNTIL 1215 AM 
CDT FOR ALL OF WRIGHT AND LACLEDE COUNTIES AS WELL AS WESTERN 
PULASKI COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3725 9157 3728 9242 3796 9241
      3801 9210 3800 9152 3780 9153 3779 9132
      3771 9131 3769 9116
TIME...MOT...LOC 0446Z 274DEG 39KT 3799 9250 3760 9245
          3749 9250 3734 9272

$$

GAGAN
4 follow-up statements
000 
WWUS53 KSGF 200505
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 AM CDT THU AUG 20 2009

MOC065-105-161-169-203-215-229-200600-
/O.CON.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-WRIGHT MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-DENT MO-
1205 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR DENT...PHELPS...PULASKI...EASTERN LACLEDE...NORTHERN TEXAS...
NORTHEASTERN WRIGHT AND NORTHWESTERN SHANNON COUNTIES...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
EAST OF CROCKER TO 6 MILES NORTH OF ROBY TO PLATO TO 5 MILES
SOUTHWEST OF MANES...MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE...FORT LEONARD
WOOD...HOUSTON...LICKING...NEWBURG...RAYMONDVILLE...RICHLAND...
ROLLA...SALEM...ST. JAMES...ST. ROBERT AND WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 144 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3725 9157 3728 9242 3796 9241
      3801 9210 3800 9152 3780 9153 3779 9132
      3771 9131 3769 9116
TIME...MOT...LOC 0506Z 274DEG 39KT 3796 9217 3760 9214
          3748 9221 3732 9239

$$

GAGAN
000 
WWUS53 KSGF 200529
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 AM CDT THU AUG 20 2009

MOC105-200539-
/O.CAN.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
LACLEDE MO-
1229 AM CDT THU AUG 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LACLEDE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3725 9157 3728 9242 3773 9207
      3801 9210 3800 9152 3780 9153 3779 9132
      3771 9131 3769 9116
TIME...MOT...LOC 0529Z 274DEG 39KT 3796 9179 3761 9172
          3748 9177 3730 9203

$$

MOC065-161-169-203-215-229-200600-
/O.CON.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-WRIGHT MO-TEXAS MO-PULASKI MO-PHELPS MO-DENT MO-
1229 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR DENT...PHELPS...EASTERN PULASKI...NORTHERN TEXAS...NORTHEASTERN
WRIGHT AND NORTHWESTERN SHANNON COUNTIES...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ROLLA TO
LENOX TO 3 MILES EAST OF LICKING TO 4 MILES SOUTHWEST OF BUCYRUS...
MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE DIXON...DOOLITTLE...HOUSTON...LICKING...
NEWBURG...RAYMONDVILLE...ROLLA...SALEM...SOUTHEASTERN FORT LEONARD
WOOD AND ST. JAMES.

INTERSTATE 44 BETWEEN MILE MARKERS 165 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3725 9157 3728 9242 3773 9207
      3801 9210 3800 9152 3780 9153 3779 9132
      3771 9131 3769 9116
TIME...MOT...LOC 0529Z 274DEG 39KT 3796 9179 3761 9172
          3748 9177 3730 9203

$$

GAGAN
000 
WWUS53 KSGF 200546
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 AM CDT THU AUG 20 2009

MOC169-229-200556-
/O.CAN.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
WRIGHT MO-PULASKI MO-
1246 AM CDT THU AUG 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PULASKI AND
NORTHEASTERN WRIGHT COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3725 9157 3728 9221 3777 9180
      3800 9179 3800 9152 3780 9153 3779 9132
      3771 9131 3769 9116
TIME...MOT...LOC 0546Z 274DEG 39KT 3794 9156 3759 9149
          3746 9154 3729 9180

$$

MOC065-161-203-215-200600-
/O.CON.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-TEXAS MO-PHELPS MO-DENT MO-
1246 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR DENT...EASTERN PHELPS...NORTHERN TEXAS AND NORTHWESTERN SHANNON
COUNTIES...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF ST. JAMES TO 4 MILES SOUTHEAST OF SALEM TO JADWIN TO
YUKON...MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE HOUSTON...LICKING...RAYMONDVILLE...
ROLLA...SALEM AND ST. JAMES.

INTERSTATE 44 BETWEEN MILE MARKERS 184 AND 195 WILL ALSO BE IMPACTED
BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3725 9157 3728 9221 3777 9180
      3800 9179 3800 9152 3780 9153 3779 9132
      3771 9131 3769 9116
TIME...MOT...LOC 0546Z 274DEG 39KT 3794 9156 3759 9149
          3746 9154 3729 9180

$$

GAGAN
000 
WWUS53 KSGF 200558
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT THU AUG 20 2009

MOC065-161-203-215-200607-
/O.EXP.KSGF.SV.W.0372.000000T0000Z-090820T0600Z/
SHANNON MO-TEXAS MO-PHELPS MO-DENT MO-
1258 AM CDT THU AUG 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR DENT...EASTERN PHELPS...
NORTHERN TEXAS AND NORTHWESTERN SHANNON COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...WIND GUSTS BETWEEN 40 AND 50 MPH WILL REMAIN POSSIBLE 
ALONG AND EAST OF A LINE FROM SALEM TO HOUSTON. INCLUDING AREAS IN 
AND AROUND ROUND SPRING AND TURTLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3725 9157 3728 9221 3777 9180
      3800 9179 3800 9152 3780 9153 3779 9132
      3771 9131 3769 9116
TIME...MOT...LOC 0557Z 274DEG 39KT 3793 9140 3758 9133
          3745 9139 3728 9165

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 8:55 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 19, 8:55 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED AUG 19 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

FORECAST BEING UPDATED FOR TORNADO WATCH.

WINDS HAVE RECOVERED A BIT FROM EARLIER CONVECTION AND ARE BACKED
TO THE SOUTHEAST. OVERALL...INSTABILITY IS NOT OVERLY
RAMBUNCTIOUS...BUT CERTAINLY SUPPORTIVE OF SUSTAINED THE LINE
SEGMENT OF STRONG TO SEVERE STORMS OVER SOUTHEAST KANSAS. WIND AND
HAIL REMAIN THE PRIMARY RISK...THOUGH A ISOLATED EMBEDDED TORNADO
CANNOT BE RULED OUT.

GAGAN

&&

.DISCUSSION...

THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY
RAIN AND FLASH FLOODING ARE THE FORECAST HIGHLIGHTS THROUGH
THURSDAY MORNING. THEN A DRIER AND COOLER AIRMASS WILL SETTLE
INTO THE REGION THURSDAY AFTERNOON WITH COMFORTABLE CONDITIONS
LASTING THROUGH THE WEEKEND.

SHORT TERM (TONIGHT THROUGH FRIDAY)...

A COMPLEX CONVECTIVE SETUP IS IN PLACE ACROSS THE PLAINS AND THE
OZARKS. THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS SOUTHEAST
KANSAS AND TRACK ACROSS THE MISSOURI OZARKS. THIS CONVECTION IS
DEVELOPING ON THE NOSE OF A STRONG UPPER LEVEL JET. EXPECTATIONS
ARE FOR CONVECTION TO CONTINUE THROUGH THIS EVENING AIDED BY
UPPER LEVEL DIFFLUENCE.

ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG A SURFACE FRONT IN
THE PLAINS AND MOVE INTO THE OZARKS LATE TONIGHT. THIS FRONT WILL
KICK SOUTHEAST WITH THE APPROACH OF AN UPPER LEVEL SHORTWAVE
DIGGING INTO THE BASE OF AN UPPER TROUGH OVER THE PLAINS.

AS THE FRONT APPROACHES SOUTHEAST KANSAS AND THE MISSOURI
OZARKS...COOLING ALOFT WILL STEEPEN MIDLEVEL LAPSE RATES WITH
0-6KM SHEAR INCREASING TO NEAR 50 KNOTS. WHILE ONGOING CONVECTION
COMPLICATES SEVERE WEATHER POTENTIAL...ISOLATED EMBEDDED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT WITH A THREAT
FOR DAMAGING WINDS AND LARGE HAIL. OVERALL SEVERE THREAT
CONTINUES TO BE A MESOSCALE FORECAST CHALLENGE WITH THE FORECAST
FURTHER FINE TUNED AS CONVECTION DEVELOPS.

WILL GO WITH A FLASH FLOOD WATCH FROM 4 PM THIS AFTERNOON INTO
THURSDAY MORNING FOR SOUTHEAST KANSAS AND PORTIONS OF THE
MISSOURI OZARKS. HIGH RAINFALL RATES AND TRAINING OF
THUNDERSTORMS BRING THE CONCERN OF FLASH FLOODING. PRECIPITABLE
WATER VALUES REMAIN NEAR AN INCH AND HALF ACROSS THE REGION.
ONGOING CONVECTION WILL MOISTEN THE GROUND...AND STRONG UPPER
LEVEL DYNAMICS ALONG WITH STRONG SURFACE FRONT WILL DEVELOP
SUFFICIENT UPDRAFTS FOR THE DEVELOPMENT OF HEAVY
RAINFALL...ESPECIALLY LATE TONIGHT AS 850 MB LOW LEVEL JET
INCREASES TO NEAR 50 KNOTS AND INTERACTS WITH THE FRONT.

THE FRONT WILL MOVE THROUGH SOUTH CENTRAL MISSOURI BY EARLY
AFTERNOON THURSDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS
ENDING. STRONG ISENTROPIC DOWNGLIDE ALONG THE 310K SURFACE WILL
BRING CLEARING LATE THURSDAY AFTERNOON INTO THURSDAY EVENING.
WILL NEED TO MONITOR FOG POTENTIAL FRIDAY MORNING WITH CLEAR
SKIES...LIGHT WINDS AND A MOIST GROUND.

ANGLE

LONG TERM (SATURDAY THROUGH WEDNESDAY)...

AN EXTENDED PERIOD OF QUITE WEATHER IS EXPECTED THIS WEEKEND INTO
EARLY NEXT WEEK. TEMPERATURES WILL START OFF BELOW NORMAL THIS
WEEKEND AS A LONGWAVE TROUGH TRANSLATES EASTWARD TOWARD THE EAST
COAST. TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS NEXT WEEK
AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TH CENTRAL
U.S. IT APPEARS THE NEXT CHANCE OF RAIN WILL NOT RETURN UNTIL LATE
NEXT WEEK.

FOSTER

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...BKN BAND OF SHRA/TSRA CONTINUES TO LIFT
NE AWAY FROM JLN/SGF/BBG...HOWEVER ADDITIONAL DEVELOPMENT IS
ALREADY UNDERWAY TO THE WEST ACROSS N OK AND PORTIONS OF SE KS.
COMPLEX FORECAST AS ANY VIS/CIG RESTRICTIONS OVER THE NEXT 12 TO
15 HOURS WILL BE TIED TO SHRA/TSRA. VFR IS EXPECTED MUCH OF THIS
EVENING...HOWEVER AS DOWNPOURS FROM SHRA/TSRA DEVELOP OVER THE
AREA OCCASIONAL MVFR WITH AN OUTSIDE SHOT OF IFR IS POSSIBLE. A
COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY WITH IMPROVING
CONDITIONS EXPECTED FROM NW TO SE STARTING DURING THE MID TO LATE
MORNING HOURS. VFR IS EXPECTED DURING THE AFTERNOON.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>094.

KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Aug 19, 8:48 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT WED AUG 19 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
848 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST OUT OF
SOUTHWEST MISSOURI INTO CENTRAL MISSOURI THIS EVENING. LOCALLY
HEAVY RAINFALL IS EXPECTED WITH THIS ACTIVITY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
NEBRASKA...KANSAS AND OKLAHOMA THIS EVENING. THIS FIRST OF THIS
ACTIVITY WILL ENTER EXTREME SOUTHEAST KANSAS AFTER 900 PM AND FAR
WESTERN MISSOURI AFTER 1000 PM. MORE ACTIVITY IS EXPECTED AFTER
MIDNIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZED HAIL. IN
ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG AND SOUTH
OF A LINE FROM GIRARD KANSAS TO SPRINGFIELD AND HARTVILLE IN
MISSOURI. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO
BE POSSIBLE ESPECIALLY WHERE THUNDERSTORMS TRACK OVER THE SAME
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE OCCURRING OVER SOUTHERN MISSOURI THURSDAY
MORNING. WHILE STORMS ARE EXPECTED TO BE GRADUALLY WEAKENING BY
THIS TIME...WIND GUSTS UP TO 50 MPH WILL STILL BE POSSIBLE IF THE
STORMS CAN REMAIN ORGANIZED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AFTER 9 PM ACROSS
EXTREME
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SPOTTER ACTIVATION MAY
BE NECESSARY ACROSS THE REMAINDER OF THE OUTLOOK AREA AFTER
MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Aug 19, 11:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     NEOSHO                  36.87N 94.37W
08/19/2009  E70 MPH          NEWTON             MO   AMATEUR RADIO

            70 TO 80 MPH WINDS REPORTED AT NEOSHO AIRPORT

&&

SRUNNELS
Local storm report, Aug 19, 11:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     NEOSHO                  36.87N 94.37W
08/19/2009  E80 MPH          NEWTON             MO   AMATEUR RADIO

            70 TO 80 MPH WINDS AND QUARTER SIZED HAIL

&&

GCLAYCOM
Local storm report, Aug 19, 11:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HAIL             2 SW NEOSHO             36.85N 94.39W
08/19/2009  E1.00 INCH       NEWTON             MO   FIRE DEPT/RESCUE

            INTERSECTION OF 60 AND NEW 71

&&

GCLAYCOM
Local storm report, Aug 19, 11:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND GST     OZARK                   37.02N 93.21W
08/19/2009  E50 MPH          CHRISTIAN          MO   PUBLIC

&&

GCLAYCOM
Local storm report, Aug 19, 11:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     FUNNEL CLOUD     GOODMAN                 36.74N 94.40W
08/19/2009                   MCDONALD           MO   STORM CHASER

            50 MPH WIND ALSO REPORTED

&&

GCLAYCOM
Local storm report, Aug 19, 11:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
08/19/2009                   JASPER             MO   LAW ENFORCEMENT

            SHIFFENDECKER ROAD FLOODED WITH UP TO 10 INCHES OF WATER
            OVER ROAD

&&

GCLAYCOM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:21 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper54 min
Aug 19, 9:50 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, Newton55 min
Aug 19, 10:13 PM CDTTornado WarningSGFDade, Lawrence32 min
Aug 19, 10:15 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper45 min
Aug 19, 10:23 PM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair, Vernon67 min
Aug 19, 10:28 PM CDTFlash Flood WarningSGFJasper6 hr
Aug 19, 10:32 PM CDTSevere Thunderstorm WarningSGFCedar, Christian, Dade, Greene, Lawrence, Polk and 1 more73 min
Aug 19, 10:59 PM CDTTornado WarningSGFMcDonald, Newton46 min
Aug 19, 11:07 PM CDTSevere Thunderstorm WarningSGFCamden, Christian, Dallas, Douglas, Greene, Laclede and 3 more68 min
Aug 19, 11:22 PM CDTSevere Thunderstorm WarningSGFLawrence, Newton53 min
Aug 19, 11:37 PM CDTTornado WarningSGFCamden, Laclede14 min
Aug 19, 11:47 PM CDTTornado WarningSGFBarry, McDonald43 min
Aug 20, 12:30 AM CDTFlash Flood WarningSGFBarry, Stone6 hr
Aug 20, 12:31 AM CDTSevere Thunderstorm WarningSGFStone29 min
Aug 20, 12:37 AM CDTSevere Thunderstorm WarningSGFBarry, Stone23 min
Aug 20, 12:39 AM CDTFlash Flood WarningSGFLawrence6 hr
Aug 20, 1:00 AM CDTSevere Thunderstorm WarningSGFStone, Taney60 min
Aug 20, 1:44 AM CDTFlash Flood WarningSGFMcDonald, Newton5 hr
Aug 20, 1:52 AM CDTSevere Thunderstorm WarningSGFNewton27 min
Aug 20, 2:50 AM CDTSevere Thunderstorm WarningSGFMcDonald55 min
Aug 20, 3:57 AM CDTFlash Flood WarningSGFJasper2 hr
Aug 20, 6:02 AM CDTAreal Flood WarningSGFBarry, Barton, Jasper, Lawrence, McDonald, Newton and 1 more27 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.